Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 25, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 25, 2016, 12:44 PM CDT for Marshall County, Kansas. It took effect at May 25, 2016, 2:49 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 12:44 PM CDT (17:44 UTC)
- In effect from
- May 25, 2016, 2:49 PM CDT
- Expired
- May 26, 2016, 8:50 AM CDT
- In force
- 18 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Blue Rapids (BLRK1).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 52 ft
- Major stage
- 68 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
784 WGUS43 KTOP 251744 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1244 PM CDT WED MAY 25 2016 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-260144- /O.NEW.KTOP.FL.W.0025.160525T2000Z-160526T1350Z/ /BLRK1.1.ER.160525T2000Z.160526T0000Z.160526T0150Z.NO/ 1244 PM CDT WED MAY 25 2016 The National Weather Service in Topeka, KS has issued a * Flood warning for The Big Blue River near Blue Rapids. * until Thursday morning. * At 12:15 PM Wednesday the stage was 25.7 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 26.4 feet by this evening.The river will fall below flood stage by this evening. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$
3 follow-up statements
878 WGUS83 KTOP 251824 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 124 PM CDT WED MAY 25 2016 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Republican River at Clay Center affecting Clay County ...The Flood Warning continues for the following streams in Kansas.. Saline River at Tescott affecting Ottawa and Saline Counties Salt Creek near Ada affecting Ottawa County Solomon River near Glasco affecting Cloud County Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC143-260224- /O.CON.KTOP.FL.W.0020.000000T0000Z-160528T2200Z/ /ADAK1.2.ER.160525T2022Z.160527T0600Z.160528T1000Z.NO/ 124 PM CDT WED MAY 25 2016 The Flood Warning continues for The Salt Creek near Ada. * until Saturday afternoon. * At 1:00 PM Wednesday the stage was 16.8 feet. * Flood stage is 18.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 21.0 feet by early Friday morning.The river will fall below flood stage by Saturday morning. * Impact...At 21.0 feet...Flood waters are over one half mile wide over cultivated farm land 3 miles east southeast of the town of Ada. * Impact...At 19.8 feet...Deck of 50th Road bridge over the Salt Creek floods. * Impact...At 18.0 feet...Minor low land flooding along the Salt Creek. && LAT...LON 3916 9793 3915 9778 3908 9768 3906 9769 3914 9793 $$ KSC117-260224- /O.EXT.KTOP.FL.W.0025.160525T2015Z-160526T1350Z/ /BLRK1.1.ER.160525T2015Z.160526T0000Z.160526T0150Z.NO/ 124 PM CDT WED MAY 25 2016 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Thursday morning. * At 12:15 PM Wednesday the stage was 25.7 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 26.4 feet by this evening.The river will fall below flood stage by this evening. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC027-260224- /O.EXT.KTOP.FL.W.0023.000000T0000Z-160528T0515Z/ /CYCK1.1.ER.160525T1205Z.160526T0000Z.160527T1715Z.NO/ 124 PM CDT WED MAY 25 2016 The Flood Warning continues for The Republican River at Clay Center. * until late Friday night. * At 1:00 PM Wednesday the stage was 18.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.8 feet by this evening. The river will fall below flood stage Friday early afternoon. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC143-169-260224- /O.CON.KTOP.FL.W.0024.160527T1000Z-160529T0130Z/ /TSCK1.1.ER.160527T1000Z.160528T0000Z.160528T1330Z.NO/ 124 PM CDT WED MAY 25 2016 The Flood Warning continues for The Saline River at Tescott. * from late Thursday night to Saturday evening. * At 12:30 PM Wednesday the stage was 16.1 feet. * Flood stage is 25.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Friday morning and continue to rise to near 26.1 feet by early Saturday morning.The river will fall below flood stage by Saturday morning. * Impact...At 25.0 feet...Low lying areas near the river flood. && LAT...LON 3903 9793 3901 9784 3896 9770 3896 9780 3899 9793 $$ KSC029-260224- /O.CON.KTOP.FL.W.0022.000000T0000Z-160527T1200Z/ /GLAK1.1.ER.160525T1004Z.160525T1400Z.160526T1800Z.NO/ 124 PM CDT WED MAY 25 2016 The Flood Warning continues for The Solomon River near Glasco. * until Friday morning. * At 9:00 AM Wednesday the stage was 23.3 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Thursday early afternoon. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC041-143-169-260224- /O.CON.KTOP.FL.W.0021.160526T1549Z-160529T1656Z/ /NLSK1.1.ER.160526T1549Z.160528T0600Z.160529T0456Z.NO/ 124 PM CDT WED MAY 25 2016 The Flood Warning continues for The Solomon River near Niles. * from Thursday morning to Sunday morning. * At 1:00 PM Wednesday the stage was 13.5 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late Thursday morning and continue to rise to near 26.5 feet by early Saturday morning.The river will fall below flood stage by Saturday before midnight. * Impact...At 24.0 feet...Low land flooding continues along the river. * Impact...At 23.0 feet...Rural overflow begins around the community of Niles. * Impact...At 19.0 feet...Water begins to overflow into the low portion of a cultivated field on the right bank, upstream, adjacent to the gage site. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$
594 WGUS83 KTOP 251951 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 251 PM CDT WED MAY 25 2016 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Saline River at Tescott affecting Ottawa and Saline Counties Salt Creek near Ada affecting Ottawa County Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties ...The Flood Warning continues for the following streams in Kansas.. Republican River at Clay Center affecting Clay County Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC143-260351- /O.EXT.KTOP.FL.W.0020.000000T0000Z-160529T1254Z/ /ADAK1.2.ER.160526T1200Z.160527T1200Z.160529T0054Z.NO/ 251 PM CDT WED MAY 25 2016 The Flood Warning continues for The Salt Creek near Ada. * until Sunday morning. * At 2:30 PM Wednesday the stage was 16.9 feet. * Flood stage is 18.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 21.0 feet by Friday early afternoon.The river will fall below flood stage by Saturday evening. * Impact...At 21.0 feet...Flood waters are over one half mile wide over cultivated farm land 3 miles east southeast of the town of Ada. * Impact...At 19.8 feet...Deck of 50th Road bridge over the Salt Creek floods. * Impact...At 18.0 feet...Minor low land flooding along the Salt Creek. && LAT...LON 3916 9793 3915 9778 3908 9768 3906 9769 3914 9793 $$ KSC117-260351- /O.EXT.KTOP.FL.W.0025.160525T1949Z-160526T1350Z/ /BLRK1.1.ER.160525T1921Z.160526T0000Z.160526T0150Z.NO/ 251 PM CDT WED MAY 25 2016 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Thursday morning. * At 2:15 PM Wednesday the stage was 26.0 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 26.4 feet by this evening.The river will fall below flood stage by this evening. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC027-260351- /O.CON.KTOP.FL.W.0023.000000T0000Z-160528T0515Z/ /CYCK1.1.ER.160525T1205Z.160526T0000Z.160527T1715Z.NO/ 251 PM CDT WED MAY 25 2016 The Flood Warning continues for The Republican River at Clay Center. * until late Friday night. * At 2:30 PM Wednesday the stage was 18.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.8 feet by this evening. The river will fall below flood stage Friday early afternoon. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC143-169-260351- /O.EXT.KTOP.FL.W.0024.160528T0600Z-160528T1800Z/ /TSCK1.1.ER.160528T0600Z.160528T0600Z.160528T0600Z.NO/ 251 PM CDT WED MAY 25 2016 The Flood Warning continues for The Saline River at Tescott. * from late Friday night to Saturday afternoon. * At 2:30 PM Wednesday the stage was 17.1 feet. * Flood stage is 25.0 feet. * Forecast...The river is expected to rise to near flood stage early Saturday morning. * Impact...At 25.0 feet...Low lying areas near the river flood. && LAT...LON 3903 9793 3901 9784 3896 9770 3896 9780 3899 9793 $$ KSC029-260351- /O.CON.KTOP.FL.W.0022.000000T0000Z-160527T1200Z/ /GLAK1.1.ER.160525T1004Z.160525T1400Z.160526T1800Z.NO/ 251 PM CDT WED MAY 25 2016 The Flood Warning continues for The Solomon River near Glasco. * until Friday morning. * At 9:00 AM Wednesday the stage was 23.3 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Thursday early afternoon. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC041-143-169-260351- /O.EXT.KTOP.FL.W.0021.160526T1600Z-160529T1724Z/ /NLSK1.1.ER.160526T1600Z.160528T0600Z.160529T0524Z.NO/ 251 PM CDT WED MAY 25 2016 The Flood Warning continues for The Solomon River near Niles. * from Thursday morning to Sunday afternoon. * At 2:31 PM Wednesday the stage was 15.3 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late Thursday morning and continue to rise to near 26.0 feet by early Saturday morning.The river will fall below flood stage by early Sunday morning. * Impact...At 24.0 feet...Low land flooding continues along the river. * Impact...At 23.0 feet...Rural overflow begins around the community of Niles. * Impact...At 19.0 feet...Water begins to overflow into the low portion of a cultivated field on the right bank, upstream, adjacent to the gage site. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$
570 WGUS83 KTOP 260211 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 911 PM CDT WED MAY 25 2016 ...The Flood Warning is cancelled for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Saline River at Tescott affecting Ottawa and Saline Counties ...The Flood Warning continues for the following streams in Kansas... Republican River at Clay Center affecting Clay County Salt Creek near Ada affecting Ottawa County Solomon River near Glasco affecting Cloud County Solomon River near Niles affecting Dickinson...Ottawa and Saline Counties ...The Flood Warning continues for the following streams in Kansas.. Chapman Creek near Chapman affecting Dickinson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC143-261011- /O.EXT.KTOP.FL.W.0020.000000T0000Z-160529T1301Z/ /ADAK1.2.ER.160526T1215Z.160527T1200Z.160529T0101Z.NO/ 911 PM CDT WED MAY 25 2016 The Flood Warning continues for The Salt Creek near Ada. * until Sunday morning. * At 8:46 PM Wednesday the stage was 17.4 feet. * Flood stage is 18.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 21.0 feet by Friday early afternoon.The river will fall below flood stage by Saturday evening. * Impact...At 21.0 feet...Flood waters are over one half mile wide over cultivated farm land 3 miles east southeast of the town of Ada. && LAT...LON 3916 9793 3915 9778 3908 9768 3906 9769 3914 9793 $$ KSC041-261010- /O.CON.KTOP.FL.W.0026.160526T0600Z-160527T0150Z/ /CHPK1.1.ER.160526T0600Z.160526T1200Z.160526T1350Z.NO/ 911 PM CDT WED MAY 25 2016 The Flood Warning continues for The Chapman Creek near Chapman. * from late tonight to Thursday evening. * At 8:45 PM Wednesday the stage was 18.4 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Thursday morning and continue to rise to near 19.4 feet by Thursday morning.The river will fall below flood stage by Thursday morning. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC027-261010- /O.EXT.KTOP.FL.W.0023.000000T0000Z-160528T0900Z/ /CYCK1.1.ER.160525T1205Z.160526T0600Z.160527T2100Z.NO/ 911 PM CDT WED MAY 25 2016 The Flood Warning continues for The Republican River at Clay Center. * until late Friday night. * At 9:00 PM Wednesday the stage was 19.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.7 feet by early Thursday morning. The river will fall below flood stage Friday afternoon. * Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC029-261010- /O.EXT.KTOP.FL.W.0022.000000T0000Z-160527T0315Z/ /GLAK1.1.ER.160525T1004Z.160525T1400Z.160526T0915Z.NO/ 911 PM CDT WED MAY 25 2016 The Flood Warning continues for The Solomon River near Glasco. * until Thursday evening. * At 8:20 PM Wednesday the stage was 23.1 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$ KSC041-143-169-261010- /O.EXT.KTOP.FL.W.0021.160526T1200Z-160529T1724Z/ /NLSK1.1.ER.160526T1200Z.160527T1800Z.160529T0524Z.NO/ 911 PM CDT WED MAY 25 2016 The Flood Warning continues for The Solomon River near Niles. * from Thursday morning to Sunday afternoon. * At 8:46 PM Wednesday the stage was 20.2 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 26.2 feet by Friday evening.The river will fall below flood stage by early Sunday morning. * Impact...At 24.0 feet...Low land flooding continues along the river. && LAT...LON 3902 9767 3905 9761 3899 9747 3893 9736 3888 9736 $$ KSC117-260241- /O.CAN.KTOP.FL.W.0025.000000T0000Z-160526T1350Z/ /BLRK1.1.ER.160525T1941Z.160525T2100Z.160525T2115Z.NO/ 911 PM CDT WED MAY 25 2016 The Flood Warning is cancelled for The Big Blue River near Blue Rapids. * At 8:15 PM Wednesday the stage was 25.3 feet. * Flood stage is 26.0 feet. * Fell below flood stage at 4:15 PM Wednesday. * Forecast...The river will continue to fall to 23.9 feet by Friday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC143-169-260241- /O.CAN.KTOP.FL.W.0024.000000T0000Z-160528T1800Z/ /TSCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 911 PM CDT WED MAY 25 2016 The Flood Warning is cancelled for The Saline River at Tescott. * At 8:30 PM Wednesday the stage was 20.0 feet. * Flood stage is 25.0 feet. * Forecast...The river will crest below flood stage at 24.3 feet early Saturday morning. * Impact...At 25.0 feet...Low lying areas near the river flood. && LAT...LON 3903 9793 3901 9784 3896 9770 3896 9780 3899 9793 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 25, 6:38 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 25, 6:38 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 638 AM CDT WED MAY 25 2016 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 415 AM CDT WED MAY 25 2016 At 4 AM Wednesday morning, a large thunderstorm complex continued to progress east out of the area. A well-developed MCV was present in northern parts of this storm complex over far SE Nebraska while a wake low has developed on the back side. This wake low has been producing gusts up to 50 mph and will continue to do so as it moves east although it would seem likely to be near its peak intensity right now. Additional convective showers and storms were developing in the convergence zone into east central KS, but this area has been well worked over and do not anticipate anything more than a few pockets of heavy rain in this area. Another area of thunderstorms has been persistently developing in association with the LLJ near the KS/NE border in north central KS. This area of development is likely to gradually push a weak cold pool a bit south with development progressively into northern and northeast KS. However, it will also be making its way into an area of lesser instability with the effective convective overturning from early this morning, and expect the storm development to be sub-severe and any associated outflow likely not very strong. As the day goes on, the forecast will once again be complex but there are at least a few moderate confidence elements to grasp on to in making the forecast. The first is the outflow incoming from the north which should set up east to west across the area and then wash out by mid to late afternoon...although some semblance of it may remain through late day. The second feature of interest has been consistently forecast by models over the past few days, and that is a slightly veered flow owing to the passage of a rather strong short wave early this morning. This veered flow will cause the dryline to surge east with a dryline bulge into eastern KS. Most indications are that this dryline bulge will focus into the local forecast area, probably over the Flint Hills region just west of Emporia and south of Manhattan. An area of surface low pressure is also expected to develop into this area. So, as the afternoon progresses, expect effective heating to lead to a rather unstable airmass across the forecast area. This instability is likely to be capped for much of the day though as those veered winds aloft will bring a slightly stronger EML into the local area. What this all leads to is a conditional forecast for severe thunderstorms. The main question will be if the cap can be broken with only nebulous large scale lifting mechanisms (and even some potential for weak subsidence aloft), and only modest convergence along the dryline. IF thunderstorms are able to develop, it would be in a very unstable environment with effective shear in the 35-40 kt range which would be more than sufficient for supercells. It also seems that if storms develop they would remain relatively discrete owing to the convective inhibition, and would probably not develop until peak heating. Thus, any storms that are able to develop can be expected to become severe with very large hail and locally damaging winds possible. Veered low level winds are not particularly supportive of tornadoes, but the potential of a weak remnant outflow boundary along with localized backing depending on the strength of the surface meso-low in central KS means there is at least some tornado potential with any long-lived supercell structures. The best chance for initiation would be along the nose of that dryline bulge with storm motion being almost due east. Later tonight, convective coverage is in question, and it may focus an area of development over far northeast KS where the LLJ convergence maximizes in an unstable airmass. If this occurs, could see areas of heavy rain as well as a continued severe weather threat through the overnight hours. .LONG TERM...(Thursday through Tuesday) Issued at 415 AM CDT WED MAY 25 2016 Main focus for the period in terms of severe weather chances reside on Thursday afternoon and then on Friday afternoon as the open trough axis lifts through the central plains. Exact details on location and timing of convection is still uncertain and dependent on Wednesday night convection and how quickly it clears which currently appears during the morning hours. With the system becoming more negatively tilted during the afternoon on Thursday, winds aloft are expected to increase while sfc winds back towards the south and southeast as the sfc low stretches across central KS. The dryline is the likely trigger for convection to fire in central KS by late afternoon. These storms are expected to track eastward towards north central KS during the evening. Second area for possible convection is along the expected outflow boundary draped over the area from previous convection. With ample moisture and available CAPE in excess of 4000 J/KG, it will not take much forcing to initiate development. By the evening, LLJ increases with a cluster of storms to center around the warm front near the KS and NE border. These storms are likely to impact much of the area as the low level jet veers overnight. Main threats are large hail and damaging winds. Tornadoes are possible as well, especially with any discrete cells or in vicinity to a boundary through early evening. Localized flash flooding is likely given the excessive rainfall these past few days. By Friday, upper level dynamics increases as the trough lifts over central KS, becoming more stacked with the sfc low and attendant dryline. The dryline is expected to shift east into the CWA, creating another a decent chance for thunderstorms to develop in the late afternoon and evening. Shear profiles are sufficient to once again see all modes of severe weather with decent low level shear profiles in the early evening near the sfc low over north central KS. Highlights for the weekend into mid next week do not change much from previous forecasts. As upper trough exits northeast Saturday afternoon, could see additional storms in afternoon. Severe weather is unlikely as effective shear is pretty weak, less than 20 kts. Similar scenario is likely from Sunday onward as broad southwest troughing continues to bring disturbances into the area. Flash Flooding and River Flooding threats are very high through the weekend. Rainfall totals through the weekend range from 1-4 inches or more through Sunday. With little change in airmass, scattered thunderstorms are possible for each period until perhaps Wednesday when a cool front may finally bring a relief from the rainfall. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 632 AM CDT WED MAY 25 2016 An outflow boundary and associated showers/storms was just north of MHK at TAF issuance and moving toward TAF sites. Have highlighted a few hours this morning at each site for this vrb wind and shra/ts area. Otherwise VFR conditions are likely with another chance for strong thunderstorms mainly 23-03Z and some storm potential through the overnight as well, although with greater uncertainty in precipitation location and coverage. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Barjenbruch LONG TERM...Prieto AVIATION...Barjenbruch
Hazardous weather outlook, May 25, 9:54 AM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 954 AM CDT WED MAY 25 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-261500- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 954 AM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE IN NORTHEAST KANSAS THROUGH THIS MORNING. SEVERE STORMS ARE NOT EXPECTED THIS MORNING. THUNDERSTORMS WILL PROBABLY DEVELOP LATE THIS AFTERNOON IN CENTRAL KANSAS AND MOVE INTO THE FORECAST AREA BETWEEN 4 PM AND 7 PM. IF STORMS DEVELOP...THERE IS A GOOD CHANCE FOR A FEW OF THEM TO BECOME SEVERE. LARGE HAIL AND LOCALLY DAMAGING WINDS WILL BE THE PRIMARY THREAT BUT A TORNADO CANNOT BE RULED OUT. THE GREATEST SEVERE POTENTIAL WILL BE BETWEEN 5 PM AND 9 PM. THUNDERSTORMS MAY CONTINUE TO DEVELOP THROUGH THE OVERNIGHT HOURS...ESPECIALLY IN NORTHERN KANSAS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAINFALL AND FLOODING. MINOR RIVER FLOODING IS EXPECTED ON THE REPUBLICAN RIVER AT CLAY CENTER AND THE SOLOMON RIVER AT NILES. MODERATE RIVER FLOODING IS FORECAST FOR GLASCO ON THE SOLOMON RIVER AND THE SALT CREEK AT ADA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA THURSDAY THROUGH EARLY NEXT WEEK. THE BEST POTENTIAL FOR ANY SEVERE WEATHER CENTERS ON THURSDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED WITH THE STRONGEST STORMS AND THERE IS SOME POTENTIAL FOR TORNADO DEVELOPMENT THROUGH EARLY EVENING. A FEW SEVERE STORMS ARE ONCE AGAIN POSSIBLE FRIDAY AFTERNOON AND EVENING. HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. WITH SEVERAL ROUNDS OF HEAVY RAIN EXPECTED THIS WEEK...FLOODING WILL REMAIN A RISK THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Local storm report, May 25, 8:20 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
820 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY RAIN 4 ENE ADA 39.17N 97.82W
05/25/2016 E2.54 INCH OTTAWA KS PUBLIC
&&
NWS TOPEKA KS
IRIS SYSTEMLocal storm report, May 25, 8:21 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
821 AM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN 6 N WELLS 39.22N 97.55W
05/25/2016 E2.20 INCH OTTAWA KS TRAINED SPOTTER
&&
NWS TOPEKA KS
IRIS SYSTEMThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:41 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa, Republic | 49 min |
| May 24, 10:23 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary | 37 min |
| May 24, 10:27 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Ottawa, Republic, Washington | 48 min |
| May 24, 10:38 PM CDT | Areal Flood Warning | TOP | Cloud, Ottawa | 3 hr |
| May 24, 10:55 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Morris, Pottawatomie, Riley and 1 more | 50 min |
| May 24, 11:04 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley, Washington | 41 min |
| May 24, 11:18 PM CDT | Areal Flood Warning | TOP | Clay, Cloud, Republic, Washington | 3 hr |
| May 24, 11:40 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley, Wabaunsee | 35 min |
| May 25, 12:17 AM CDT | Special Weather Statement | TOP | Lyon, Osage, Shawnee | 28 min |
| May 25, 12:19 AM CDT | River Flood Warning | TOP | Ottawa | 8 days |
| May 25, 12:19 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 6 days |
| May 25, 12:29 AM CDT | River Flood Warning | TOP | Cloud | 51 hr |
| May 25, 12:29 AM CDT | River Flood Warning | TOP | Clay | 5 days |
| May 25, 10:34 AM CDT | River Flood Warning | TOP | Ottawa, Saline | 3 days |
| May 25, 5:47 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 58 min |
| May 25, 6:05 PM CDT | Tornado Warning | TOP | Ottawa | 25 min |
| May 25, 6:29 PM CDT | Tornado Warning | TOP | Ottawa | 31 min |
| May 25, 6:55 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 50 min |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.